MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erosion (1750); Dysphagia/ Odynophagia (1815)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the bard/davol phasix st mesh was used for esophageal hiatal hernia repair and about one year post-implant, the patient experienced dysphagia and erosion and underwent subsequent surgical intervention for removal of the mesh.Based on the information provided to date, no conclusion can be made.The warning section of the instructions-for-use, (ifu) states "for hiatal hernia repair, the use of phasix¿ st mesh circumferentially around the esophagus is not recommended." additionally, the adverse reaction section of the ifu states ¿possible complications in hiatal hernia repair may include esophageal erosion and dysphagia related to crural fibrosis." to date, this is the only reported complaint from this manufacturing lot.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, a (b)(6) year old female patient underwent robotically assisted hiatal hernia repair with nissen fundoplication procedure on (b)(6) 2020 with the implant of a bard/davol phasix st mesh.It was reported that the surgeon may have cut a keyhole in the mesh and wrapped it around the crus, during implant.The patient underwent mesh removal surgery on (b)(6) 2021, with takedown of nissen due to dysphagia.Mesh was noted to be eroding into posterior aspect of esophagus.Esophagogastroduodenoscopy (egd) done during the procedure showed mesh inside lumen of esophagus and pieces of mesh were removed endoscopically.The esophagus was repaired.The patient is doing well.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11811344
Report Number1213643-2021-20111
Device Sequence Number17080714
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number1200710
Device Lot NumberHUDX0527
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR